Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 590, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 7, 2018, 6:53 PM CDT for Caddo County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2018, 6:53 PM CDT (23:53 UTC)
- Expired
- Oct 7, 2018, 7:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Caddo County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:47 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 7, 6:47 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 647 PM CDT Sun Oct 7 2018 .DISCUSSION... && .AVIATION... Rain and thunderstorms will persist through Monday, more widespread over the western third of Oklahoma. IFR conditions in low ceilings are expected overnight north of a front in western and northern Oklahoma, with MVFR conditions in most other areas and continuing through the day Monday. && .PREV DISCUSSION... /issued 404 PM CDT Sun Oct 7 2018/ DISCUSSION... A slow moving warm front will continue to lift across Central Oklahoma, as an upper long wave trough will continue to approach from the west. Rain showers behind the warm front will remain more scattered through this evening across southeast into portions of central Oklahoma. However the meridional flow aloft across western Oklahoma will maintain widespread showers and isolated thunderstorms across our west and into northwest Oklahoma through this evening. There is sufficient instability and marginal shear for a few of the stronger storms to become severe, especially this evening as a low level jet increases. A marginal risk is in place across most of our area, with winds and flooding as the main hazards. Meanwhile, moisture from a strengthening tropical cyclone in the Gulf of Mexico will continue to increase across the southern plains for the next couple of days. The increasing moisture will be interacting with the aforementioned upper trough as it starts digging into our area early this week, maintaining periods of showers and thunderstorms through at least Tuesday night. Flooding will also be a hazard, with another 2-3 inches expected in addition to todays rainfall. A cold front will begin moving through late Thursday, ending the rain and bringing in much unseasonably cooler air for the rest of the seven day period. By Friday, an upper short wave will bring back chances for rain into Saturday. However at this point, the atmosphere is expected to remain stable enough to inhibit any thunderstorm development. The rain chances also remain low, as sufficient moisture return is in question. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 69 77 67 / 80 70 50 80 Hobart OK 73 68 75 63 / 80 80 80 90 Wichita Falls TX 80 70 80 68 / 80 70 60 80 Gage OK 63 59 72 56 / 80 80 80 80 Ponca City OK 70 67 80 68 / 80 80 50 80 Durant OK 82 70 82 70 / 80 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday evening for OKZ004>048-050>052. TX...Flood Watch through Tuesday evening for TXZ083>090. && 26/09/09
Hazardous weather outlook, Oct 7, 5:04 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 504 PM CDT Sun Oct 7 2018 OKZ004>048-050>052-TXZ083>090-082215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 504 PM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Showers and scattered thunderstorms will continue across portions of Oklahoma and western north Texas through Monday morning. Some of the storms could become strong to severe through 10 PM. Damaging wind gusts up to 70 mph, hail up to the size of ping pong balls, and heavy rainfall are the main concerns. However, a funnel cloud and/or brief tornado could also be possible with the strongest storms. .Heavy rain... Heavy rainfall is likely through tonight, which could lead to flooding and flash flooding in some areas, especially of low lying and poorly drained areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Showers and thunderstorms will continue across parts of Oklahoma and north Texas through Tuesday. Strong to severe storms will be possible at times, especially during the late afternoon and evening hours. Large hail and damaging wind gusts will be the primary hazards with any severe storms. Heavy rainfall associated with the stronger storms could cause localized flooding. After a brief break, thunderstorm chances return late this week. .Heavy Rain... Widespread moderate to heavy rainfall is likely through Tuesday, which could lead to flooding and flash flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Oct 7, 5:50 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 550 PM CDT SUN OCT 7 2018 OKZ012-013-019-020-025-072315- Garfield OK-Payne OK-Oklahoma OK-Logan OK-Noble OK- 550 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...west central Payne...northwestern Oklahoma...Logan and southwestern Noble Counties Until 615 PM CDT.... AT 547 PM CDT, strong thunderstorms were along a line extending from near Perry to near Edmond, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3632 9768 3558 9766 3558 9731 3632 9728 TIME...MOT...LOC 2247Z 204DEG 29KT 3623 9741 3563 9740 ..speg.
Local storm report, Oct 7, 5:53 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TORNADO 2 NW DAVIS 34.50N 97.16W
10/07/2018 MURRAY OK STORM CHASER
&&
EMSpecial weather statement, Oct 7, 6:05 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 605 PM CDT SUN OCT 7 2018 OKZ023-038-072330- Caddo OK-Comanche OK- 605 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Caddo and north central Comanche Counties Until 630 PM CDT.... AT 602 PM CDT, a strong thunderstorm was located over southeastern Fort Sill, moving north at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3456 9834 3459 9855 3491 9855 3487 9822 TIME...MOT...LOC 2302Z 189DEG 18KT 3465 9844 ..speg.
Local storm report, Oct 7, 6:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD 8 S ROOSEVELT 34.73N 99.02W
10/07/2018 KIOWA OK COUNTY OFFICIAL
FLOOD WATERS FLOWING OVER HWY 183.
&&
TLINDLEYLocal storm report, Oct 7, 6:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD 8 E ROOSEVELT 34.85N 98.88W
10/07/2018 KIOWA OK COUNTY OFFICIAL
FLOOD WATERS FLOWING OVER HWY 19. REPORTED BY ROOSEVELT
MAYOR.
&&
TLINDLEYSpecial weather statement, Oct 7, 6:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
632 PM CDT SUN OCT 7 2018
OKZ032-080000-
Hughes OK-
632 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Hughes County Until 700
PM CDT....
AT 629 PM CDT, a strong thunderstorm was located 5 miles east of
Gerty, moving north at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3507 9606 3505 9607 3505 9609 3477 9609
3477 9630 3512 9639 3515 9606
TIME...MOT...LOC 2329Z 174DEG 28KT 3481 9619
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:12 PM CDT | Special Weather Statement | OUN | Carter | 33 min |
| Oct 6, 7:15 PM CDT | Special Weather Statement | OUN | Carter | 30 min |
| Oct 6, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Murray | 46 min |
| Oct 6, 7:44 PM CDT | Areal Flood Advisory | OUN | Carter | 2 hr |
| Oct 6, 8:06 PM CDT | River Flood Warning | OUN | Cotton | 4 days |
| Oct 6, 8:08 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 5 days |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 48 min |
| Oct 6, 8:40 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Oct 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Murray and 1 more | 47 min |
| Oct 6, 10:01 PM CDT | Areal Flood Advisory | OUN | Bryan, Carter, Coal, Johnston, Love, Marshall and 1 more | 119 min |
| Oct 7, 12:12 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love | 3 hr |
| Oct 7, 1:00 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall, Murray | 3 hr |
| Oct 7, 4:15 AM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Oct 7, 4:33 AM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 4 hr |
| Oct 7, 7:49 AM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Oct 7, 7:56 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens | 3 hr |
| Oct 7, 9:00 AM CDT | River Flood Warning | OUN | Bryan | 45 hr |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Cotton, Jefferson, Tillman | 6 days |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Jefferson, Love | 4 days |
| Oct 7, 9:48 AM CDT | River Flood Warning | OUN | Love | 8 days |
| Oct 7, 9:49 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 47 hr |
| Oct 7, 11:07 AM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson | 3 hr |
| Oct 7, 12:45 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 3 hr |
| Oct 7, 3:03 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 7, 3:14 PM CDT | Special Weather Statement | OUN | Carter | 31 min |
| Oct 7, 3:17 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Oct 7, 3:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 7, 3:34 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Oct 7, 3:47 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 4 days |
| Oct 7, 3:48 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 5 days |
| Oct 7, 3:49 PM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 5 days |
| Oct 7, 3:52 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Jackson, Kiowa, Tillman, Washita | 3 hr |
| Oct 7, 4:06 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 39 min |
| Oct 7, 4:10 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher, Washita | 3 hr |
| Oct 7, 4:21 PM CDT | Special Weather Statement | OUN | Coal | 24 min |
| Oct 7, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 48 min |
| Oct 7, 4:33 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Oct 7, 4:43 PM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 3 hr |
| Oct 7, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 44 min |
| Oct 7, 4:52 PM CDT | Special Weather Statement | OUN | Bryan | 23 min |
| Oct 7, 5:06 PM CDT | Tornado Warning | OUN | Carter, Garvin, Murray | 39 min |
| Oct 7, 5:15 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 2 hr |
| Oct 7, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 40 min |
| Oct 7, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Oct 7, 5:50 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Oct 7, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 36 min |
| Oct 7, 6:05 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Oct 7, 6:12 PM CDT | Flash Flood Warning | OUN | Caddo, Kiowa, Washita | 93 min |
| Oct 7, 6:12 PM CDT | Tornado Warning | OUN | Noble | 48 min |
| Oct 7, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 52 min |
| Oct 7, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Oct 7, 6:32 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Oct 7, 6:41 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 64 min |
| Oct 7, 6:43 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 62 min |
| Oct 6, 7:03 PM CDT | Special Weather Statement | OUN | Clay | 12 min |
| Oct 6, 7:32 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
| Oct 6, 8:04 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 4 days |
| Oct 7, 1:39 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Oct 7, 4:09 AM CDT | Areal Flood Advisory | OUN | Baylor, Knox | 3 hr |
| Oct 7, 5:41 AM CDT | Flash Flood Warning | OUN | Baylor, Knox | 3 hr |
| Oct 7, 5:53 AM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| Oct 7, 9:48 AM CDT | River Flood Warning | OUN | Wilbarger | 70 hr |
| Oct 7, 10:29 AM CDT | River Flood Warning | OUN | Clay, Wichita | 46 hr |
| Oct 7, 2:28 PM CDT | River Flood Warning | OUN | Baylor, Knox | 18 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.